# SDR 20000613SH001

- Difficulty date: May 11, 2000
- Submitted: June 13, 2000
- Operation: General aviation
- Aircraft: N24161
- Make and model: Beech V35B
- Aircraft serial: D10103
- Engine: Cont IO550B
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: 70120
- Condition: Bulged
- Location: Left
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A BASIC VISUAL INSPECTION OF THE ENGINE, THE LEFT MUFFLER WAS NOTED AS HAVING SEVERAL BULGES.  UPON REMOVAL OF THE MUFFLER AND HEAT SHIELD, THE MUFFLER HAD SEVERAL LARGE HOLES THAT WERE NOT VISIBLE UNTIL THE HEAT SHIELD WAS REMOVED.  CAUSE UNKNOWN.  SUBMITTER SUGGESTED HEAT SHIELD BE REMOVED FOR CLOSER INSPECTION OF MUFFLER DURING 100 HOUR/ANNUAL INSPECTIONS.  (X)
